Alert archive / California / Wind Advisories in 2007
Wind Advisory 100, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 25, 2007, 9:48 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2007, 9:48 PM PDT (04:48 UTC)
- Expired
- Apr 26, 2007, 12:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 260448 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 948 PM PDT WED APR 25 2007 ...WIND ADVISORIES HAVE BEEN ISSUED FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST... .GUSTY NORTHWEST TO NORTH WINDS HAVE DEVELOPED ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND PORTIONS OF THE ADJACENT SOUTH COAST. THE STRONGEST WINDS WERE FOCUSED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...WHERE WINDS GUSTS TO BETWEEN 45 AND 50 MPH HAVE BEEN REPORTED THIS EVENING. THE WINDS WILL IMPACT TRAVEL ON SOME MAJOR ROUTES ACROSS SOUTHERN SANTA BARBARA COUNTY...INCLUDING THE 101 FREEWAY AND HIGHWAY 154 ESPECIALLY THROUGH GAVIOTA AND SAN MARCOS PASSES. WINDS WILL DIMINISH LATE TONIGHT. CAZ039-052-261000- /O.NEW.KLOX.WI.Y.0100.070426T0448Z-070426T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 948 PM PDT WED APR 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED FOR MUCH OF THE NIGHT. THE WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...ESPECIALLY GAVIOTA AND SAN MARCOS PASSES. WINDS WILL DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO
3 follow-up statements
000 WWUS76 KLOX 260940 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 240 AM PDT THU APR 26 2007 ...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN CALIFORNIA.... .GUSTY NORTHWEST TO NORTH WINDS CONTINUED ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND ADJACENT PORTIONS OF THE SOUTH COAST THIS MORNING. GUSTY WINDS HAVE ALSO DEVELOPED ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE STRONGEST WINDS WERE FOCUSED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE IN SANTA BARBARA COUNTY...AND NEAR THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY. WINDS GUSTS TO 50 MPH HAVE BEEN REPORTED IN THESE AREAS. THE WINDS WILL IMPACT TRAVEL ON SOME MAJOR ROUTES THIS MORNING...INCLUDING THE 101 FREEWAY AND HIGHWAY 154 IN SANTA BARBARA COUNTY...AND PORTIONS OF INTERSTATE 5 THROUGH THE LOS ANGELES COUNTY MOUNTAINS. CAZ053-054-261600- /O.EXB.KLOX.WI.Y.0100.000000T0000Z-070426T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 240 AM PDT THU APR 26 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE AREA THIS MORNING. THE STRONGEST WINDS WILL BE FOCUSED NEAR THE INTERSTATE 5 CORRIDOR. WINDS WILL BEGIN TO DIMINISH AROUND NOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-052-261600- /O.EXT.KLOX.WI.Y.0100.000000T0000Z-070426T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 240 AM PDT THU APR 26 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED THROUGH THE MID MORNING HOURS. THE WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...ESPECIALLY GAVIOTA AND SAN MARCOS PASSES. WINDS WILL DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KLOX 261554 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 AM PDT THU APR 26 2007 ...WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHWESTERN CALIFORNIA.... .GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND ADJACENT PORTIONS OF THE SOUTH COAST THROUGH NOON. GUSTY WINDS WILL ALSO CONTINUE ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE STRONGEST WINDS WERE FOCUSED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE IN SANTA BARBARA COUNTY...AND NEAR THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY. WINDS GUSTS TO 55 MPH HAVE BEEN REPORTED IN THESE AREAS. THE WINDS WILL IMPACT TRAVEL ON SOME MAJOR ROUTES THIS MORNING...INCLUDING THE 101 FREEWAY AND HIGHWAY 154 IN SANTA BARBARA COUNTY...AND PORTIONS OF INTERSTATE 5 THROUGH THE LOS ANGELES COUNTY MOUNTAINS. CAZ039-052-261900- /O.EXT.KLOX.WI.Y.0100.000000T0000Z-070426T1900Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 854 AM PDT THU APR 26 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH WILL CONTINUE THROUGH NOON...THEN DIMINISH SOME IN THE AFTERNOON. THE WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...ESPECIALLY GAVIOTA AND SAN MARCOS PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-261900- /O.CON.KLOX.WI.Y.0100.000000T0000Z-070426T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 854 AM PDT THU APR 26 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE AREA THIS MORNING. THE STRONGEST WINDS WILL BE FOCUSED NEAR THE INTERSTATE 5 CORRIDOR. WINDS WILL BEGIN TO DIMINISH AROUND NOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 261906 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1206 PM PDT THU APR 26 2007 ...WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE... .WINDS HAVE DIMINISHED ACROSS THE SANTA BARBARA MOUNTAINS AND THE ADJACENT SOUTH COAST. THERE WILL BE A FEW LOCALIZED NORTHERLY WINDS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH THE REMAINDER OF THE AFTERNOON WITH LOCAL GUSTS TO 45 MPH POSSIBLE. STRONGEST ALONG THE INTERSTATE 5 CORRIDOR. CAZ039-052>054-262015- /O.EXP.KLOX.WI.Y.0100.000000T0000Z-070426T1900Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1206 PM PDT THU APR 26 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE. THERE WILL BE A FEW LOCALIZED NORTHERLY WINDS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH THE REMAINDER OF THE AFTERNOON WITH LOCAL GUSTS TO 45 MPH POSSIBLE. STRONGEST ALONG THE INTERSTATE 5 CORRIDOR. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 8:30 PM PDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 25, 8:30 PM PDT, 1 hour 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT WED APR 25 2007 .SHORT TERM (TODAY-SAT)...WEAK UPPER LEVEL TROUGH OVER NORTHERN CALIFORNIA WILL DIVE SOUTHEASTWARD OVERNIGHT WITH LOWERING HEIGHTS ACROSS THE FORECAST AREA. WITH GALE FORCE WINDS IN PROGRESS ACROSS THE OUTER COASTAL WATERS...APPEARS PROPER PARAMTERS ARE IN PLACE FOR AN EDDY CIRCULATION TO DEVELOP OVERNIGHT AND THURSDAY MORNING ACROSS THE INNER COASTAL WATERS. CURRENT SATELLITE IMAGERY SHOWING LOW CLOUDS AND FOG DEVELOPING THIS EVENING OFF THE COAST OF SAN DIEGO COUNTY...BUT WE SHOULD SEE THESE LOW CLOUDS EXPAND NORTHWARD WITH TIME OVERNIGHT. LATEST ACARS DATA SHOWS MARINE LAYER DEPTH AROUND 800 FEET ACROSS LA BASIN...BUT THERE SHOULD BE SOME DEEPENING TO AROUND 1500 FEET BY MORNING. WITH THIS IN MIND... WE COULD SEE SOME PATCHY LOW CLOUDS AND FOG SPREAD INTO THE LOWER VALLEYS AROUND SUNRISE. PRESSURE GRADIENT BETWEEN SBA-SMX HAS TRENDED SHARPLY OFFSHORE WITHIN THE LAST FEW HOURS...CURRENTLY AT -3.8 MB. WITH STRONG NORTHWEST WINDS UPSTREAM...HAVE INCLUDED WINDS BELOW PASSES AND CANYONS OF SBA COUNTY IN EVENING UPDATE...WHICH COULD LOCALLY GUSTS OVER 35 MPH. WINDS SHOULD DIMINISH LATE TONIGHT AS EDDY INFLUENCE BEGINS TO DEVELOP. WITH A RETURN OF MARINE LAYER PRESENCE ON THURSDAY AND MODERATE ONSHORE GRADIENTS... THERE WILL LIKELY BE SOME COOLING ACROSS COASTAL AND COASTAL VALLEY LOCATIONS. MEANWHILE INTERIOR TEMPERATURES WILL LIKELY BE AROUND PERSISTENCE OR EVEN A FEW DEGREES WARMER IN SOME LOCATIONS ON THURSDAY. *** FROM PREVIOUS DISCUSSION *** HIGH PRESSURE WILL BUILD RAPIDLY THU NIGHT AND FRI, CAUSING DAYTIME HIGHS TO INCREASE 10-15 DEGREES FRI AND SAT. WARMER VALLEY LOCATIONS WILL REACH THE LOW TO MID 90S. MEANWHILE, WEAK ONSHORE FLOW WILL PERSIST, KEEPING COASTAL TEMPS QUITE A BIT COOLER. NAM IS EVEN SHOWING THE EDDY CIRCULATION CONTINUING RIGHT ON THROUGH SAT AM SO IM NOT CONVINCED THAT CLOUDS WILL CLEAR COMPLETELY. THE INVERSION WILL BE VERY STRONG AND LOW, MEANING DENSE FOG COULD BE A PROBLEM FOR COASTAL AREAS FRI AND SAT. .LONG TERM (SUN-WED)...WARMING TREND COMES TO AN END SAT. ECMWF AND GFS IN GOOD AGREEMENT EARLY NEXT WEEK, SHOWING THE RIDGE BEING REPLACED BY A FULL LATITUDE TROF ALONG THE WEST COAST. ALTHOUGH THERE ISNT ENOUGH MOISTURE OR ENERGY TO WARRANT ANY POPS, THIS PATTERN WILL RESULT IN A SIGNIFICANT COOLING TREND, WITH TEMPS BOTTOMING OUT WED, GENERALLY IN THE 60S AT MOST LOWER ELEVATION LOCATIONS. && .AVIATION...AT 0330Z...OR 830 PM PDT...CURRENT SATELLITE IMAGERY SHOWING LOW CLOUDS AND FOG DEVELOPING OFF THE COAST OF SAN DIEGO COUNTY. WITH EDDY CIRCULATION EXPECTED TO DEVELOP OVERNIGHT... SHOULD SEE LOW CLOUDS AND FOG SURE NORTHWARD ALONG THE COAST...THEN SPREAD LOCALLY INTO THE COASTAL VALLEYS SHORTLY BEFORE SUNRISE. AT THIS POINT...BEST ESTIMATES FOR INITIAL CEILINGS WOULD BE 600 TO 1000 FEET AT KLAX AND KLGB AROUND 09Z TO 11Z...THEN DEEPING TO 1000 TO 1500 FEET ON THURSDAY MORNING. SOUTHEAST WINDS OF 4 TO 8 KNOTS CAN BE EXPECTED OVERNIGHT AND THURSDAY MORNING AT BOTH KLAX AND KLGB DUE TO INFLUENCE OF EDDY CIRCULATION. AT THIS POINT... THERE IS STILL SOME UNCERTAINTY OF LOW CLOUDS AND FOG SPREADING INTO KBUR OR KVNY BUT WILL KEEP MENTION OF A CEILING IN BOTH LOCATIONS FOR NOW. .MARINE...GALE FORCE WINDS WILL CONTINUE ACROSS THE OUTER COASTAL WATERS TONIGHT. THE STRONG WINDS COMBINED WITH A LARGE NORTHWEST SWELL WILL RESULT IN COMBINED SEAS OF 12 TO 15 FEET WITH A PERIOD AROUND 17 SECONDS. THIS HAS TRANSLATED INTO HIGH SURF CONDITIONS ALONG THE CENTRAL COAST WHICH WILL LIKELY PERSIST THROUGH THURSDAY AFTERNOON. SOME OF THIS SWELL ENERGY WILL MOVE INTO THE INNER COASTAL WATERS...CAUSING ABOVE NORMAL SURF OF 4 TO 6 FEET ACROSS WEST FACING BEACHES OF LA AND VENTURA COUNTIES. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG/WOFFORD AVIATION...GOMBERG WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:36 PM PDT | Coastal Flood Statement | LOX | 36 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.